Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 182, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 2, 2000, 6:44 PM CDT for Limestone County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2000, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 2, 2000, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Limestone County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 022346 SVRFTW TXC293-030030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 644 PM CDT SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIMESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 730 PM * AT 644 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM AT MART MOVING NORTHEAST AT 55 MPH. THIS STORM WAS LOCATED ABOUT 20 MILES SOUTHWEST OF MEXIA. * LOCATIONS IN THE WARNING INCLUDE MEXIA * THE SEVERE THUNDERSTORM WILL BE NEAR... MEXIA AROUND 705 PM THIS STORM PRODUCED NICKEL HAIL AT MART AT 643 PM. LAT...LON 3159 B9680 3153 9678 3167 9641 3178 9650
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:33 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 2, 6:33 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 633 PM CDT SUN APR 2 2000 SCATTERED RAIN AND A FEW THUNDERSTORMS CONTINUE ACROSS THE SOUTH AND EAST THIS AFTERNOON. EXPECT THIS TREND TO CONTINUE THIS EVENING WITH THE BEST CHANCE OF THUNDERSTORMS IN THE SOUTH. ALTHOUGH MOST OF THE RAIN HAS ENDED IN THE NORTH AND WEST...EXPECT SCATTERED RAIN AND THUNDERSTORMS TO DEVELOP AGAIN OVERNIGHT AS ENERGY ASSOCIATED WITH DEEP TROUGH OVER THE SOUTHWEST ADVANCES EASTWARD. STILL LOOKS LIKE A SLIGHTLY BETTER CHANCE OF RAIN AND A FEW THUNDERSTORMS MONDAY MORNING WHEN SOME UPPER LEVEL LIFT COMBINES WITH LOW LEVEL FORCING ALONG A SOUTHWARD MOVING COLD FRONT. WILL KEEP THE MENTION OF THUNDER AS MID LEVEL INSTABILITIES WILL REMAIN FAIRLY HIGH. EXPECT ONLY PARTIAL CLEARING IN THE NORTHWEST THIS EVENING WITH CLOUDY SKIES ELSEWHERE. COLD FRONT SHOULD MOVE THROUGH THE NORTHWEST ZONES MONDAY MORNING AND THROUGH THE REST OF THE FORECAST AREA BY EARLY AFTERNOON. CLOUDS WILL BE ON THE DECREASE FROM WEST TO EAST IN THE AFTERNOON AS LARGE SCALE SUBSIDENCE INCREASES. CLEAR AND COOLER CONDITIONS ARE EXPECTED MONDAY NIGHT FOLLOWED BY SUNNY AND WARMER CONDITIONS TUESDAY. DFW 50/60/38/69 2300 ACT 52/63/39/70 4300 THE EXTENDED LOOKS DRY THROUGH THURSDAY AS UPPER RIDGE BUILDS OVER THE AREA. THE CANADIAN AND MFR MODELS BOTH FLATTEN THE RIDGE OUT BY MID WEEK AS A TROUGH DEVELOPS IN THE PACIFIC NORTHWEST. WILL INTRODUCE A SLIGHT CHANCE OF THUNDER BY FRIDAY AS A FRONTAL SYSTEM INTENSIFIES LEE OF THE ROCKIES. .FTW...NONE. 79 .AVIATION... CURRENT CONVECTIVE ACTIVITY ON THE RIGHT REAR SECTION OF JET AND SHOULD REMAIN S OF METRO AIRPORTS. SKY SHOULD IMPROVE TO VFR LATER TONIGHT BUT MVFR CONDS RETURN MON AHEAD OF INCOMING FRONT. SFC WIND TO BE STRONG AND GUSTY MON AFTN. 82
In the hours before
Special weather statement, Apr 2, 3:10 PM CDT, 3 hours 34 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT SUN APR 2 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ALONG AND SOUTH OF A LAMPASAS...GROESBECK... PALESTINE LINE. THIS INCLUDES THE CITIES OF TEMPLE...KILLEEN... CENTERVILLE AND CAMERON. THE MAIN THREAT WILL BE ISOLATED HAIL UP TO THE SIZE OF NICKELS. TORNADOES WILL NOT OCCUR. AT 3 PM...A STRONG UPPER LEVEL LOW PRESSURE AREA WAS LOCATED IN WESTERN MEXICO AND MOVING EASTWARD. A SERIES OF DISTURBANCES WILL ROTATE AROUND THE LOW...AIDING IN THE DEVELOPMENT OF STORMS IN SOUTH TEXAS. THE STORMS WILL MOVE NORTHEAST AT 30 TO 40 MPH INTO THE SLIGHT RISK AREA LATE THIS AFTERNOON AND TONIGHT. ALTHOUGH MOST OF THE STORMS WILL REMAIN BELOW SEVERE LEVELS...A FEW MAY CONTAIN HAIL BETWEEN DIME AND NICKEL SIZE. DUE TO THEIR RAPID MOVEMENT...THE FLASH FLOOD THREAT IS LOW. LIMITED SPOTTER ACTIVATION ACROSS THE SLIGHT RISK AREA MAY BE REQUIRED AFTER 330 PM WEST OF INTERSTATE 35...AND EAST OF INTERSTATE 35 AFTER 530 PM. HOWEVER...DUE TO LOW CLOUDS ALREADY IN PLACE...THE STORMS WILL BE DIFFICULT TO IDENTIFY VISUALLY. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, Apr 2, 5:54 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0547 PM KILLEEN TX 0.88 INCH HAIL
04/02/00 BELL NICKEL HAIL REPORTED BY
KILLEEN PD.Local storm report, Apr 2, 6:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0545 PM (GRK)GRAY AAF FT HOOD TX 0.75 INCH HAIL
04/02/00 BELL SPOTTERS REPORT DIME
HAIL
0545 PM KILLEEN TX 1.00 INCH HAIL
04/02/00 BELL SPOTTERS REPORT
QUARTER SIZE HAILLocal storm report, Apr 2, 6:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
(
0610 PM 2 NW EDDY TX 0.88 INCH HAIL
04/02/00 MCLENNAN SPOTTER REPORTS NICKEL
HAILThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 51 min |
| Apr 2, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Apr 2, 6:46 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.